Alert archive / South Dakota / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 146, NWS Aberdeen, SD

August 28, 20215 counties in South Dakota

NWS Aberdeen, SD issued this severe thunderstorm warning at Aug 28, 2021, 5:10 AM CDT for 5 counties in South Dakota. It was in force for 65 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 28, 2021, 5:10 AM CDT (10:10 UTC)
Expired
Aug 28, 2021, 6:15 AM CDT
In force
65 min
Issued by
NWS Aberdeen, SD
Area
Storm-based polygon
Damage threat
Considerable
Hail
2.5 in
Wind
70.0 mph

Counties Brown County, SD, Clark County, SD, Codington County, SD, Day County, SD, Spink County, SD

The radar

The Aberdeen radar (KABR), 51 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 28, 5:44 AM CDTHAIL 2Butler, SDPICTURE OF HAIL OF 2 INCHES IN DIAMETER. MENTIONED THAT SOME WERE A LITTLE LARGER. THERE WAS ALSO A LARGE TREE LIMB DOWN AND WINDSHIELDS BROKEN JUST WEST OF TOWN.
Aug 28, 6:03 AM CDTHAIL 1.757 Ene Lily, SDGOLF BALL SIZED HAIL IS ONGOING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 28, 2:32 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 10.2 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2021-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 650 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2021-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
650 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
1212 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.2
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted.

051 
WUUS53 KABR 281010
SVRABR
SDC013-025-029-037-115-281115-
/O.NEW.KABR.SV.W.0146.210828T1010Z-210828T1115Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Aberdeen SD
510 AM CDT Sat Aug 28 2021

The National Weather Service in Aberdeen has issued a

* Severe Thunderstorm Warning for...
  Southern Day County in northeastern South Dakota...
  Southeastern Brown County in northeastern South Dakota...
  Northeastern Clark County in northeastern South Dakota...
  Northeastern Spink County in northeastern South Dakota...
  Northwestern Codington County in northeastern South Dakota...

* Until 615 AM CDT.

* At 510 AM CDT, a severe thunderstorm was located near Ferney, or 12
  miles southeast of Groton, moving east at 35 mph.

  HAZARD...Tennis ball size hail and 70 mph wind gusts.

  SOURCE...Trained weather spotters.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           considerable tree damage. Wind damage is also likely to 
           mobile homes, roofs, and outbuildings.

* This severe thunderstorm will be near...
  Bristol around 530 AM CDT.

Other locations in the path of this severe thunderstorm include
Butler, Lily, Swan Lake, Antelope Lake and Bitter Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.

&&

LAT...LON 4521 9822 4541 9813 4541 9725 4503 9731
TIME...MOT...LOC 1010Z 280DEG 31KT 4529 9800 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...2.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Lueck
3 follow-up statements
419 
WWUS53 KABR 281030
SVSABR

Severe Weather Statement
National Weather Service Aberdeen SD
530 AM CDT Sat Aug 28 2021

SDC013-115-281040-
/O.CAN.KABR.SV.W.0146.000000T0000Z-210828T1115Z/
Brown SD-Spink SD-
530 AM CDT Sat Aug 28 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BROWN AND
NORTHEASTERN SPINK COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
northeastern South Dakota.

LAT...LON 4503 9731 4516 9798 4541 9798 4541 9725
TIME...MOT...LOC 1030Z 278DEG 29KT 4527 9780 

$$

SDC025-029-037-281115-
/O.CON.KABR.SV.W.0146.000000T0000Z-210828T1115Z/
Day SD-Clark SD-Codington SD-
530 AM CDT Sat Aug 28 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CDT
FOR SOUTHERN DAY...NORTHEASTERN CLARK AND NORTHWESTERN CODINGTON
COUNTIES...

At 530 AM CDT, a severe thunderstorm was located near Butler, or 14
miles west of Webster, moving east at 35 mph.

HAZARD...Tennis ball size hail and 70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

Locations impacted include...
  Butler, Lily, Webster, Antelope Lake, Rush Lake and Bitter Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

&&

LAT...LON 4503 9731 4516 9798 4541 9798 4541 9725
TIME...MOT...LOC 1030Z 278DEG 29KT 4527 9780 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Lueck
531 
WWUS53 KABR 281042
SVSABR

Severe Weather Statement
National Weather Service Aberdeen SD
542 AM CDT Sat Aug 28 2021

SDC025-029-037-281115-
/O.CON.KABR.SV.W.0146.000000T0000Z-210828T1115Z/
Day SD-Clark SD-Codington SD-
542 AM CDT Sat Aug 28 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CDT
FOR SOUTHERN DAY...NORTHEASTERN CLARK AND NORTHWESTERN CODINGTON
COUNTIES...

At 542 AM CDT, a severe thunderstorm was located over Butler, or 8
miles southwest of Webster, moving east at 35 mph.

HAZARD...Tennis ball size hail and 70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

Locations impacted include...
Webster, Waubay, Butler, Lily, Antelope Lake, Swan Lake, Bitter Lake
and Rush Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

&&

LAT...LON 4507 9730 4518 9787 4534 9780 4533 9726
TIME...MOT...LOC 1042Z 280DEG 31KT 4525 9765 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Lueck
759 
WWUS53 KABR 281106
SVSABR

Severe Weather Statement
National Weather Service Aberdeen SD
606 AM CDT Sat Aug 28 2021

SDC025-029-037-281115-
/O.CON.KABR.SV.W.0146.000000T0000Z-210828T1115Z/
Day SD-Clark SD-Codington SD-
606 AM CDT Sat Aug 28 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CDT
FOR SOUTHEASTERN DAY...NORTHEASTERN CLARK AND NORTHWESTERN CODINGTON
COUNTIES...

At 605 AM CDT, a severe thunderstorm was located near Antelope Lake,
or 8 miles south of Webster, moving east at 30 mph.

HAZARD...Tennis ball size hail and 70 mph wind gusts.

SOURCE...Trained weather spotters. At 603 AM CDT, golf ball hail was 
         reported 7 miles south and 1 mile west of Webster.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

Locations impacted include...
Antelope Lake, Bitter Lake and Swan Lake. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

&&

LAT...LON 4510 9729 4517 9765 4531 9761 4531 9726
TIME...MOT...LOC 1105Z 279DEG 28KT 4523 9746 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...2.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Lueck

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 1:49 AM CDT, 3 hours 21 minutes earlier.

Area forecast discussion, Aug 28, 1:49 AM CDT, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Aberdeen SD
149 AM CDT Sat Aug 28 2021

.SHORT TERM...(Today through Sunday Afternoon)
Issued at 148 AM CDT Sat Aug 28 2021

As of 1am this morning, seeing some thunderstorms in north central
SD and tied to low level warm air advection (850mb) and the nose of
the low level jet. The RAP analysis is showing this being a little
farther south than initially thought, and starting to see some newer
development in central/southern portions of Dewey county over the
last 30 mins. Taking a look at things from the top down, an upper
trough axis is located over central MT and along the ID/WY border,
with a 90kt jet streak lifting northeast across eastern ND and a
second jet streak of 80-85kts heading into the base of the trough.
Farther west on WV imagery, can see shortwave energy moving into ID
on the back side of the trough, which will be the driving feature
for lingering precipitation chances heading into tonight. But back
to the near term and heading towards the surface, the main focus
will be along the previously mentioned low level jet and warm air
advection, which is occurring due to a surface low in northeast CO
and western NE. There is a severe threat for any of these elevated
storms, as mid level lapse rates are steep (7.5C/km) and helping
lead to MUCAPE values of 1000-1500 J/kg (even a little higher south
near Pierre). In addition, effective shear values are well above
50kts, so feel that severe hail will be possible through the night
as storms continue to the east-northeast across the northern tier of
counties through daybreak. Even some hints of intensification
farther south as they get to the I-29 area towards mid morning, so
will be monitoring that potential.

For the rest of the daytime period today, expect convection to
continue to occur along the convergence of the inverted surface
trough and 925-850 cold front. There are a variety of areas with
convection in the CAMs, but it seems like the most consistent
location for forcing will be from Pierre to Eureka area and east-
southeastward this morning and then gradually shifting east through
the day. With the previously mentioned instability/shear, severe
storms are possible, but may be a little more disorganized due to
the low level jet becoming less focused and veering southwesterly
during the morning hours. Looking towards the afternoon, the severe
potential looks to hinge on the timing of the low level (sfc-
925/850) cold front. If it's a little slower, the severe threat in
our area will increase and if it's faster, it will decrease in the
eastern/southeastern areas. Based on latest trends, seems like the
severe threat (generally southeast of a line from Watertown to
Milbank) will largely be through around 21-22Z and then shift
southeast of the area. Within the warm sector, there will be ample
instability/shear (MLCAPE of 3000 J/kg and 0-6km shear of 40kts), so
severe storms will be likely if they develop before the front moves
through. That's supported by the 00Z HREF UH tracks, where things
rapidly increase as the cap is broken and the tracks are largely
focused on the edge of our CWA and southeast of the CWA. If they
develop in our area, would expect some initial discrete storms and
likely supercells with all severe threats, but as mentioned above,
barring any slow down of the front, the severe threat will be very
short lived.

Additional precip opportunities will occur over the north central
CWA and on the northwestern edge of the convection this evening and
into part of the overnight hours. This is tied to the previously
mentioned shortwave moving into ID early at 04Z today and will
provide mid-level support for some lingering evening and early
overnight precip. After that, high pressure will build into the area
and bring an end to the precip and lead to a nice day on Sunday.
There may be some lingering low clouds or fog in the morning after
the recent precipitation, otherwise, expect a mostly sunny day
across the area (some diurnal CU).

.LONG TERM...(Sunday Evening through Friday)
Issued at 148 AM CDT Sat Aug 28 2021

The long term period will start under fairly zonal flow over the
northern tier of the CONUS, before transitioning to slight ridging
aloft over the Upper Mississippi Valley. This ridging will be tied
to upper lows becoming stationary over Quebec and northern Alberta.
Due to that, expect generally seasonable temperatures through the
middle of next week, before likely trending down slightly towards
the end of the week and as conditions become more unsettled. At this
point, looks to be two opportunities for precipitation, first on
Monday and then again around the middle of the work week. For
Monday, broad 850-700mb warm air advection and some moisture may be
able to kick off a few thunderstorms during the day, especially over
central SD. Does appear to be ample instability (MLCAPE values of
1500-2000 J/kg and MUCAPE of 2000-3000 J/kg), with 35-40kts of
shear, so there is definitely a severe threat if storms get going on
Monday afternoon.

Looking towards the mid-late week period, upper level support will
likely be farther north into ND and southern Canada, kicked out from
the existing upper low over northern Alberta and on the western side
of the previously mentioned building weak ridge aloft, so that may
limit the extent of the precip.  But should see a elongated surface
low/trough somewhere in the Northern/Central Plains and it could
help lead to some precipitation. Moisture likely won't be a concern,
as deterministic models are pointing towards increasing moisture
from the remnants of tropical system Nora moving up and into the
area briefly under the southwesterly flow on the western side of the
ridge over the central CONUS. May quickly get suppressed to the
southeast of the area, but still should help out precip chances.
Finally, EC/CMC ensemble plumes point to increased precipitation
amounts in this period, while the 18Z GEFS isn't overly enthused, so
confidence isn't too high at this point, but NBM PoPs look pretty
reasonable with the increased PoPs during that period.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday Night)
Issued at 1223 AM CDT Sat Aug 28 2021

Terminals KABR,KATY,KPIR,KMBG

For the most part, VFR conditions will prevail across the area
tonight and through the day Saturday, with the exception of the
potential for some IFR/MVFR cigs across the east during the day
Saturday, including at KATY and KABR. Scattered showers and
thunderstorms are possible late tonight and Saturday, with periods
of MVFR cigs and vsbys expected with the thunderstorms.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...None.
MN...None.
&&

SHORT TERM...SRF
LONG TERM...SRF
AVIATION...Parkin
Hazardous weather outlook, Aug 28, 3:28 AM CDT, 1 hour 42 minutes before
Hazardous Weather Outlook
National Weather Service Aberdeen SD
328 AM CDT Sat Aug 28 2021

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-291200-
Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-Roberts-
Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant-
Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo-
328 AM CDT Sat Aug 28 2021 /228 AM MDT Sat Aug 28 2021/

This Hazardous Weather Outlook is for west central Minnesota,
central South Dakota, north central South Dakota and northeast
South Dakota.

.DAY ONE...Today and tonight.

Severe thunderstorms are occurring along the U.S. Highway 12 corridor
between Mobridge and Aberdeen and they will continue to move east
through the first couple of hours after daybreak. The storms may make
it into west central Minnesota by mid morning. The main threat with
these storms will be hail between the size of a quarter and to golf
balls.

For the rest of the day, thunderstorms will remain possible for much
of the area. The best opportunity for severe storms will be in east
central South Dakota. At this time, the greatest severe threat is
expected to be in southeast South Dakota and southwest Minnesota, but
isolated severe hail and wind gusts are possible, mainly southeast of
a line from Watertown to Milbank.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorms are possible Monday afternoon and evening, then again
Wednesday afternoon through Thursday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be requested. Weather spotters are encouraged
to submit reports to the National Weather Service in Aberdeen. The
public can submit reports on our web page, Facebook page, or our
Twitter feed.

SRF

In the hours before

Special weather statement, Aug 28, 3:57 AM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Aberdeen SD
357 AM CDT Sat Aug 28 2021

SDZ004-005-280930-
Campbell SD-McPherson SD-
357 AM CDT Sat Aug 28 2021

...A strong thunderstorm will impact portions of eastern Campbell and
west central McPherson Counties through 430 AM CDT...

At 356 AM CDT, Doppler radar was tracking a strong thunderstorm over
Mound City, or 14 miles north of Selby, moving east at 50 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

This strong thunderstorm will be near...
  Artas around 415 AM CDT.

Other locations in the path of this storm include Greenway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
north central South Dakota.

&&

LAT...LON 4570 9962 4560 10016 4576 10025 4594 9979
      4594 9972
TIME...MOT...LOC 0856Z 249DEG 44KT 4571 10010

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

SRF
Special weather statement, Aug 28, 4:15 AM CDT, 55 minutes before
Special Weather Statement
National Weather Service Aberdeen SD
415 AM CDT Sat Aug 28 2021

SDZ003-004-280945-
Campbell SD-Corson SD-
415 AM CDT Sat Aug 28 2021

...A strong thunderstorm will impact portions of east central Corson
and northwestern Campbell Counties through 445 AM CDT/345 AM MDT/...

At 414 AM CDT/314 AM MDT/, Doppler radar was tracking a strong
thunderstorm near Wakpala, or 12 miles northwest of Mobridge, moving
northeast at 40 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

This strong thunderstorm will be near...
  Kenel around 330 AM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 AM CDT/700 AM
MDT/ for north central South Dakota.

&&

LAT...LON 4558 10059 4573 10072 4593 10038 4571 10019
TIME...MOT...LOC 0914Z 240DEG 35KT 4570 10056

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

SRF
Special weather statement, Aug 28, 4:24 AM CDT, 46 minutes before
Special Weather Statement
National Weather Service Aberdeen SD
424 AM CDT Sat Aug 28 2021

SDZ009-010-281000-
Walworth SD-Edmunds SD-
424 AM CDT Sat Aug 28 2021

...A strong thunderstorm will impact portions of northwestern Edmunds
and east central Walworth Counties through 500 AM CDT...

At 424 AM CDT, Doppler radar was tracking a strong thunderstorm near
Java, or 12 miles east of Selby, moving northeast at 30 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

This strong thunderstorm will be near...
  Bowdle around 435 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
north central South Dakota.

&&

LAT...LON 4546 9946 4537 9982 4548 9992 4559 9973
      4559 9960
TIME...MOT...LOC 0924Z 237DEG 27KT 4547 9979

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

SRF
Local storm report, Aug 28, 4:36 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
436 AM CDT SAT AUG 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 AM     HAIL             WARNER                  45.33N 98.49W
08/28/2021  E1.75 INCH       BROWN              SD   LAW ENFORCEMENT

            HAILING FOR THE LAST 10 MINUTES.

&&

SRF
Local storm report, Aug 28, 4:44 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
444 AM CDT SAT AUG 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 AM     HAIL             7 SSW MINA              45.35N 98.82W
08/28/2021  M2.50 INCH       EDMUNDS            SD   TRAINED SPOTTER

            MEASURED TENNIS BALL SIZED HAIL. SEVERAL
            WINDOWS BROKEN ON HOUSE. HAIL IS COVERING
            THE GROUND.

&&

SRF
Local storm report, Aug 28, 4:49 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
449 AM CDT SAT AUG 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     HAIL             6 W WARNER              45.33N 98.62W
08/28/2021  E1.50 INCH       BROWN              SD   TRAINED SPOTTER

&&

SRF

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 1:14 AM CDTSevere Thunderstorm WarningABRCampbell, Corson, Dewey, Walworth31 min
Aug 28, 1:44 AM CDTSevere Thunderstorm WarningABRCampbell, Edmunds, McPherson, Walworth46 min
Aug 28, 2:05 AM CDTSevere Thunderstorm WarningABRDewey, Walworth40 min
Aug 28, 2:39 AM CDTSevere Thunderstorm Warning Considerable damage threatABREdmunds, Walworth66 min
Aug 28, 2:49 AM CDTSpecial Weather StatementABRCorson26 min
Aug 28, 3:19 AM CDTSevere Thunderstorm WarningABRBrown, Edmunds, McPherson26 min
Aug 28, 3:36 AM CDTSpecial Weather StatementABRCampbell24 min
Aug 28, 3:42 AM CDTSevere Thunderstorm Warning Considerable damage threatABREdmunds47 min
Aug 28, 3:57 AM CDTSpecial Weather StatementABRCampbell33 min
Aug 28, 4:12 AM CDTSevere Thunderstorm Warning Considerable damage threatABRBrown, Spink63 min
Aug 28, 4:15 AM CDTSpecial Weather StatementABRCampbell30 min
Aug 28, 4:24 AM CDTSpecial Weather StatementABRWalworth36 min
Aug 28, 4:51 AM CDTSevere Thunderstorm WarningABRDewey39 min
Aug 28, 5:29 AM CDTSpecial Weather StatementABRDewey16 min
Aug 28, 5:56 AM CDTSpecial Weather StatementABRWalworth34 min
Aug 28, 6:08 AM CDTSevere Thunderstorm WarningABREdmunds, Potter, Walworth37 min
Aug 28, 6:15 AM CDTSevere Thunderstorm Warning Considerable damage threatABRCodington, Day, Grant60 min
Aug 28, 6:40 AM CDTSpecial Weather StatementABRPotter35 min
Aug 28, 6:55 AM CDTSevere Thunderstorm WarningABREdmunds, Faulk35 min
Aug 28, 6:57 AM CDTSpecial Weather StatementABRBrown33 min
Aug 28, 7:01 AM CDTSevere Thunderstorm Warning Considerable damage threatABRGrant44 min
Aug 28, 7:09 AM CDTSevere Thunderstorm WarningABRBrown16 min
Aug 28, 7:24 AM CDTSevere Thunderstorm WarningABRBrown, Edmunds36 min
Aug 28, 7:43 AM CDTSevere Thunderstorm WarningABRGrant, Roberts30 min
Aug 28, 7:53 AM CDTSpecial Weather StatementABRBrown37 min
Aug 28, 8:24 AM CDTSpecial Weather StatementABRDay36 min
Aug 28, 8:26 AM CDTSevere Thunderstorm WarningABRDay, Grant, Roberts30 min
Aug 28, 8:27 AM CDTSpecial Weather StatementABRRoberts48 min
Aug 28, 8:42 AM CDTSevere Thunderstorm WarningABRCodington, Grant, Roberts33 min
Aug 28, 8:50 AM CDTTornado WarningABRGrant, Roberts25 min
Aug 28, 9:14 AM CDTSevere Thunderstorm WarningABRGrant, Roberts31 min
Aug 28, 9:31 AM CDTSevere Thunderstorm Warning Considerable damage threatABRGrant, Roberts44 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.